Alert archive / California / Wind Advisories in 2020
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 12, 2020, 1:27 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 12, 2020, 6:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 1:27 AM PST (09:27 UTC)
- In effect from
- Dec 12, 2020, 6:00 AM PST
- Expired
- Dec 12, 2020, 4:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS76 KSGX 120927 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 127 AM PST Sat Dec 12 2020 CAZ055-056-058-060-065-122200- /O.NEW.KSGX.WI.Y.0023.201212T1400Z-201213T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 127 AM PST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also be alert for low visibility due to blowing sand and dust. * ADDITIONAL DETAILS...The gusty winds will diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb For more information from NOAA and NWS please visit weather.gov
2 follow-up statements
597 WWUS76 KSGX 122122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 122 PM PST Sat Dec 12 2020 CAZ055-056-058-060-065-130000- /O.CON.KSGX.WI.Y.0023.000000T0000Z-201213T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 122 PM PST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West to northwest winds 20 to 30 mph with gusts to 50 to 60 mph. Strongest gusts through and below passes and wind-prone desert canyons. * WHERE...Apple and Lucerne Valleys, San Diego County Mountains, Riverside County Mountains, San Bernardino County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be decreasing late this afternoon and turn northerly and become gusty from the north and northeast through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
995 WWUS76 KSGX 122352 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 352 PM PST Sat Dec 12 2020 CAZ055-056-058-060-065-130100- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-201213T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 352 PM PST Sat Dec 12 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have decreased across the warned area, although localized gusts to around 45 mph may persist for a few hours, mainly for remote desert slopes and along a portion of the I-8 corridor in San Diego County, east of Campo. The Wind Advisory will be allowed to expire at 4 PM. $$ Rodriguez For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:38 PM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 11, 9:38 PM PST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
938 PM PST Fri Dec 11 2020
.SYNOPSIS...
Fair and dry weather is expected through the week. Slightly below
normal temperatures are expected for Saturday with areas of breezy
west to northwest winds in mountains and passes. Winds will shift
weakly offshore on Sunday, bringing periods of northeast to east
winds to the coastal mountains slopes and passes. A warming trend
is in store for next week, with little day to day changes.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening update...
At 9 PM, GOES night fog imagery showed patchy low clouds beginning
to randomly form along the coast and in some valleys. Low clouds
will continue to form overnight west of the mountains. Some gusty
west to northwest winds could occur tonight into Saturday morning
through the passes and on the desert slopes of the mountains.
Overall, a benign weather pattern is in store for the next week,
with no rain in sight for SoCal. No forecast changes were needed
this evening.
Previous forecast discussion issued at 123 PM...
A weak to moderate onshore flow pattern will hold a moderately deep
marine layer over the coastal basin, and more comfortable RH levels
through Saturday. A transient ridge, building over the Great Basin
on Sunday, will turn our winds back offshore and they will be gusty
early in the day below passes and canyons as very dry air
overspreads the region once again. This in turn will result in a
warmer day, with afternoon temperatures climbing back into the 70s
under fair skies.
The hemispheric pattern appears to be a stable one for the next week
or so. A ridge aloft will remain over the EastPac near 140W, while a
broad trough covers N.A. A series of shortwaves will move east over
the ridge and into the trough position through next week, bringing
periods of weak to moderate onshore and offshore flow to SoCal. None
of these events looks particularly noteworthy based on current model
simulations, so day to day weather variability will be largely local
and non-impactful. Strongest northeast winds will be on Sunday and
will elevate fire weather conditions briefly. See fire Weather
Discussion below. The general trend is for warming next week and
then cooling into next weekend with no precipitation.
&&
.AVIATION...
120515Z...Coast/Valleys...SCT-BKN low clouds with bases around 3000
ft MSL and tops to 4500 ft MSL will prevail through Sat evening.
Most of the airports will just have TEMPO BKN cigs, and most vis
below the clouds will be unrestricted. Higher terrain will be
locally obscured in clouds at times.
Mountains/Deserts...SCT high clouds at/above 20000 feet MSL will
occur through Sat evening. Areas of west surface winds 15-25 knots
with gusts 30-40 knots will occur from the mountains crests into the
deserts and through passes 18Z Sat-06Z Sun.
&&
.MARINE...
WNW winds with gusts 25 knots or higher will occur at times Saturday
mid-morning through evening in the outer coastal waters, especially
south and west of San Clemente Island. A Small Craft Advisory has
been issued for these gusty winds. From Monday into Tuesday,
combined seas could reach up to 9 ft in the outer coastal waters.
&&
.BEACHES...
On Monday and Tuesday, very high astronomical tides will occur each
day. Highest tide of the year will be 6.9 feet on Monday in La
Jolla. Surf will build Monday through Wednesday, and the combination
of the high tides and elevated surf (4-6 FT) could cause coastal
flooding of low-lying locations, including some beach parking lots.
&&
.FIRE WEATHER...
Onshore flow will continue to strengthen into Saturday, bringing
higher coastal humidity inland. Wind gusts over the mountains and
through the passes will be generally 25-35 mph, but locally up to
50 mph on the desert slopes and through the wind prone passes.
Offshore flow will return Saturday night into Sunday morning. The
stronger easterly wind gusts, mostly less than 35 mph, will be
through the passes and into the Santa Ana mountains. Winds will be
more localized in the San Diego County mountains, but some gusts
of 35 mph could occur. Humidity will fall to 10-15% inland as
winds weaken Sunday afternoon. A few hours of near-critical fire
weather conditions are expected on Sunday.
Onshore flow returns for Monday, bringing higher humidity inland.
For the remainder of the week, weak offshore flow will prevail
with lower humidity.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory from 8 AM Saturday to midnight PST Saturday
night for Waters from San Mateo point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC/FIRE WEATHER...Connolly(update)/10(previous discussion)
AVIATION/MARINE/BEACHES...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 12:37 PM PST | Beach Hazards Statement | SGX | Orange, San Diego | 5 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.